Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ettat813

Tazorac after accutane?

Recommended Posts

So I'm all finished with my accutane treatment and could not be happier (havnt had one pimple in 2 months :) )...but my derm has writte me a prescription for Tazorac he says "its supposed to keep my pores clean" but i was reading reviews online and its sounds JUST like accutane side effects "redness, flaking, itchy, IB" i SO dont wanna go through all that AGAIN so just wondering what all your thoughts were? As of now I'm sticking with the routine I've been doing washing with Prascion and using CeraVe lotion ...

Share this post


Link to post
Share on other sites

I completed my accutane course in 2007 and have been acne free since.

For maintenance I started off with tretinoin cream (0.025%). To decrease the severity of peeling, redness etc, I gradually eased myself into to it. I started out applying a thin layer before bedtime once a week to begin with. Then I gradually increased the number of times per week I applied the cream(e.g. twice a week for two weeks, thrice a week for three weeks etc) until I was using it four to five times a week.

After you become clear on accutane it is very unlikely for you to have an IB from topical retinoids. Think about it - the accutane has essentially taken care of the initial 'purging' so there is no IB left to be had!

Recently, I increased the dose of tretinoin cream to 0.05%, mainly for the added anti-wrinkle benefits. Even though I had been using the 0.025% strength for a while, I eased myself into the stronger cream and have had no peeling, redness at all.

It also helps to have a great moisturizer (I use Olay complete all day UV moisturizer SPF 15) and to exfoliate (I use St Ives apricot scrub) about once a week or once every other week.

Hope this helps.

Share this post


Link to post
Share on other sites
I completed my accutane course in 2007 and have been acne free since.

For maintenance I started off with tretinoin cream (0.025%). To decrease the severity of peeling, redness etc, I gradually eased myself into to it. I started out applying a thin layer before bedtime once a week to begin with. Then I gradually increased the number of times per week I applied the cream(e.g. twice a week for two weeks, thrice a week for three weeks etc) until I was using it four to five times a week.

After you become clear on accutane it is very unlikely for you to have an IB from topical retinoids. Think about it - the accutane has essentially taken care of the initial 'purging' so there is no IB left to be had!

Recently, I increased the dose of tretinoin cream to 0.05%, mainly for the added anti-wrinkle benefits. Even though I had been using the 0.025% strength for a while, I eased myself into the stronger cream and have had no peeling, redness at all.

It also helps to have a great moisturizer (I use Olay complete all day UV moisturizer SPF 15) and to exfoliate (I use St Ives apricot scrub) about once a week or once every other week.

Hope this helps.

I finished 6 months of accutane at 60 mg a day. I use tazorac now but I find if I use a pea size amount for my entire face it works perfectly but if i use too much in in one spot or leave it on over night I break out but nothing like before. I had very severe cystic acne so I didn't expect a complete cure first time around. Tazorac is amazing just leave it on for a few hours before bed and wash it off. It really minimizes pores and scars!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×